Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 12, 2021, 4:15 PM EDT for Miami-Dade County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2021, 4:15 PM EDT (20:15 UTC)
- Expired
- Apr 12, 2021, 5:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 35 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
822 WWUS82 KMFL 122015 SPSMFL Special Weather Statement National Weather Service Miami FL 415 PM EDT Mon Apr 12 2021 FLZ071>074-122100- Inland Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- 415 PM EDT Mon Apr 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND SOUTH CENTRAL BROWARD COUNTIES UNTIL 500 PM EDT... * At 414 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 10 miles west of Intersection Krome And U.S. 27, or 16 miles west of Miramar, moving southeast at 20 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Hialeah, Pembroke Pines, Miramar, Miami Gardens, Doral, Miami Lakes, Hialeah Gardens, Opa-Locka, Miami Springs, Sweetwater, Medley, Palm Springs North, Country Club, Pennsuco, Intersection Krome And U.S. 27, Intersection Krome And Kendall Drive, Miccosukee Resort, Tamiami, The Hammocks and Fountainbleau. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2592 8076 2609 8056 2590 8024 2566 8046 TIME...MOT...LOC 2014Z 304DEG 18KT 2594 8060 $$ CWC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 12, 2:44 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 12, 2:44 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Miami FL 244 PM EDT Mon Apr 12 2021 .SHORT TERM (Now through Tuesday)... A band of convection from earlier (forming within the corridor or strong westerly flow) has mostly moved east of the area this afternoon. Some surface heating as started across southern portions of the metro, which may help with further development of convection later this afternoon ahead of the cold front currently moving southward from Lake Okeechobee. Not expected a widespread severe weather ordeal like yesterday, but conditionally speaking there could be an isolated strong storm or two with gusty winds and with continued cold upper level small hail couldn't be ruled out. Of course this is all depending on the initiation of convection so gain of salt applied. Cold/dry air advection will start to filter somewhat cooler, but mostly drier air into South Florida later tonight and esepcailly on Tuesday. Aloft, the northwesterly flow will limit any vertical cloud growth, at least through the short term period. High pressure should spread into the region, which should help relax any pressure gradient allowing for mostly light to perhaps initially moderate winds immediately behind the cold front. Otherwise, the only story will be the potential fire weather concerns with the lower humidity values (see Fire Weather section below). .LONG TERM... No meaningful changes to the extended forecast. Previous discussion follows below. PREV DISCUSSION... (Issued 255 AM EDT Mon Apr 12 2021) Tuesday Night through Sunday... Warm and dry conditions will be in place for the start of the extended period with high pressure centered just to our east. Meanwhile, a closed mid-upper low over the Great Lakes will incite cyclogenesis as it moves off the eastern CONUS. The ridge axis will slowly migrate into the Atlantic in response to the deepening surface low, veering winds out of the south and then west through the week, while also enhancing moisture across South Florida ahead of the next frontal boundary. Latest global model iterations depict the front pushing across the Lake Okeechobee region on Friday before slightly lifting and becoming stationary across Central FL by the weekend. Despite this, the proximity of the boundary would still allow for enough instability to remain in the vicinity to result in an uptick in rain and thunder chances, mainly for the Lake region, east coast metro, and adjacent Atlantic waters each afternoon. Given the inconsistency between guidance members the past few days, confidence remains on the low end regarding whether or not the boundary gains enough southward momentum for a full FROPA just beyond the period. Therefore, have kept generally 20-30% POPs during this time frame with Sunday being the greatest coverage with the potential for the boundary oozing slightly southward. Per usual, will continue to monitor how the pattern evolves and examine the finer details as they come into better focus. && .AVIATION(18Z TAFS)... VFR conditions will prevail throughout the forecast period. A cold front will slowly push through the region this afternoon and into this evening. Some shower and isolated thunderstorm activity is possible especially across the southeastern terminals this afternoon. Winds will increase out of the north northwest this afternoon behind the front before quickly shifting to a northeasterly direction this evening. && .MARINE... A cold front will continue to move through allowing high pressure to build in its wake. Prior to the frontal passage scattered showers and storms will be possible, especially over the Atlantic waters. This will quickly shut off from northwest to southeast with time this evening. Cautionary headlines for wind will likely continue for some areas, but all in all mostly favorable marine conditions can be expected from tomorrow afternoon through the end of the forecast period. && .FIRE WEATHER... Behind the cold front a very dry airmass will begin to work its way into the region from the north. During the afternoon portions of the interior and Lake Okeechobee will experience relative humidity values around critical thresholds. There are two primary limiting factors that should mitigate concerns a bit. First, the 20ft winds will generally be light and finally with the recent rainfall, ERCs should have improved slightly with a widespread 1-2 inches of rainfall over the weekend. && .BEACHES... A high risk of rip currents is expected along the Palm Beach Coast through this remainder of the afternoon. Additionally, moderate risk of rip currents will continue today through Tuesday along both Atlantic and Gulf Coasts. && .PRELIMINARY POINT TEMPS/POPS... Miami 67 85 68 84 / 10 0 0 0 West Kendall 64 87 65 85 / 10 0 0 0 Opa-Locka 64 85 66 84 / 10 0 0 0 Homestead 65 83 66 82 / 10 0 0 0 Fort Lauderdale 68 84 70 82 / 10 0 0 0 N Ft Lauderdale 66 83 68 82 / 0 0 0 0 Pembroke Pines 64 86 67 84 / 10 0 0 0 West Palm Beach 63 83 66 82 / 0 0 0 0 Boca Raton 64 85 68 83 / 0 0 0 0 Naples 64 86 65 85 / 0 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168. AM...None. GM...None. && Tonight/Tuesday and Aviation/Beaches/Fire Weather/Marine...Frye Tuesday Night through Monday...HVN Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 12, 4:13 PM EDT, 2 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 413 PM EDT Mon Apr 12 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 130815- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 413 PM EDT Mon Apr 12 2021 ...Isolated Thunderstorms Possible Through This Evening... ...High Risk of Rip Currents Palm Beach County Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Isolated thunderstorms may develop through the early evening hours, mainly over the Lake Okeechobee region and Atlantic metros. Waterspouts: Waterspouts will be possible mainly over the Atlantic waters this evening. Rip currents: There is a high risk of rip currents for all beaches of Palm Beach County. A moderate risk remains in effect for all beaches of Miami-Dade, Broward, and Collier Counties. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Elevated risk of rip currents may linger into Tuesday along the Palm Beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 12, 3:33 PM EDT, 42 minutes before
Special Weather Statement National Weather Service Miami FL 333 PM EDT Mon Apr 12 2021 FLZ070>073-122015- Inland Broward County FL-Inland Collier County FL- Metro Broward County FL-Inland Miami-Dade County FL- 333 PM EDT Mon Apr 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 415 PM EDT... * At 333 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 7 miles southeast of Miccosukee Service Plaza, or 26 miles west of Pembroke Pines, moving southeast at 20 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Weston, Intersection Alligator Alley And Miami Canal and West Broward Rec. Area On Alligator Alley. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2603 8088 2620 8079 2612 8043 2585 8051 TIME...MOT...LOC 1933Z 292DEG 18KT 2609 8076 CWC
Special weather statement, Apr 12, 4:15 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 415 PM EDT Mon Apr 12 2021 FLZ071>074-122100- Inland Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- 415 PM EDT Mon Apr 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND SOUTH CENTRAL BROWARD COUNTIES UNTIL 500 PM EDT... * At 414 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 10 miles west of Intersection Krome And U.S. 27, or 16 miles west of Miramar, moving southeast at 20 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Hialeah, Pembroke Pines, Miramar, Miami Gardens, Doral, Miami Lakes, Hialeah Gardens, Opa-Locka, Miami Springs, Sweetwater, Medley, Palm Springs North, Country Club, Pennsuco, Intersection Krome And U.S. 27, Intersection Krome And Kendall Drive, Miccosukee Resort, Tamiami, The Hammocks and Fountainbleau. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2592 8076 2609 8056 2590 8024 2566 8046 TIME...MOT...LOC 2014Z 304DEG 18KT 2594 8060 CWC
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 10:02 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
| Apr 11, 11:28 PM EDT | Special Marine Warning | MFL | 47 min | |
| Apr 12, 12:00 AM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Apr 12, 12:10 AM EDT | Special Marine Warning | MFL | 50 min | |
| Apr 12, 12:23 AM EDT | Special Weather Statement | MFL | Collier | 52 min |
| Apr 12, 12:58 AM EDT | Special Marine Warning | MFL | 32 min | |
| Apr 12, 1:01 AM EDT | Special Weather Statement | MFL | Miami-Dade | 44 min |
| Apr 12, 1:11 AM EDT | Special Weather Statement | MFL | Monroe | 34 min |
| Apr 12, 1:27 AM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| Apr 12, 4:40 AM EDT | Rip Current Statement | MFL | Palm Beach | 15 hr |
| Apr 12, 7:00 AM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Apr 12, 8:24 AM EDT | Special Marine Warning | MFL | 51 min | |
| Apr 12, 3:33 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.